Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 172, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 15, 2001, 8:51 PM MDT for Garden County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 15, 2001, 8:51 PM MDT (02:51 UTC)
- Expired
- Jul 15, 2001, 9:15 PM MDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garden County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:55 PM MDT | Hail 1 | Oshkosh, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
880 WUUS53 KLBF 160251 SVRLBF NEC069-160315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 851 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 915 PM MDT * AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF OSHKOSH...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHWEST OF LEWELLEN AROUND 915 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4146 10249 4128 10244 4127 10209 4162 10209
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:43 PM MDT, 7 hours 8 minutes earlier.
Area forecast discussion, Jul 15, 1:43 PM MDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT SUN JUL 15 2001 ...CONCERNS...1ST PD POP AND TEMPS PDS 2 AND BEYOND... ATM REMAINS MOIST...COOL AND UNSTABLE THIS AFTN. CONVECTIVE TEMP HAS SHOWED ITSELF IN THE LOWER 80S WITH CONVECTION FIRING ACROSS NCNTL ZONES WITH WEAK UPPER LEVEL FORCING. MEANWHILE KPUB IS 90F AT 19Z. IF THIS WAA CONTS AND SPREADS INTO THE ITR-LIC-LAA-LHX AREA...SWRN NEB ZONES COULD SEE CONVECTION BY EARLY EVENING. AWAITING 18Z ETA FOR FINAL LOOK AT 1ST PD FCST. OVERALL SCT POPS SHOULD WORK MOST AREAS. BY MONDAY AM DRYLINE IS NR SNY AND WILL MARCH EWD TO KOGA BY 21Z. EXPECT DRYLINE TO LINE UP FROM KOGA NE TO KANW THRU 21Z TUES WITH GOOD DRYING AND WAA PATTERN SETTING PER DAKOTA LOW AND WEST COAST TROF. TROPICAL AIR MASS IN PLACE AHEAD OF DRYLINE. RECENT RAINS AND MOIST AIR WILL INHIBIT WARMING SOME. ALSO 850 MB TEMPS ONLY NEAR 28C BOTH DAYS SO TEMPS 90-100F ARE ALL THAT IS EXPECTED. DONT SEE MUCH FORCING FOR MONDAY AFTN FOR SVR WX. LOOKS LIKE MISSOURI BASIN EVENT FOR THE MOST PART. BEYOND...WAA CONTS WED-THUR WITH DAKOTA LOW HUNG OVER RIDGE AXIS. FCST AREA REMAINS UNDER RF QUAD FOR MOST PART. A WEAK TROPICAL VORT CENTER ROTATES THRU AREA WEDS BUT VERY LIMITED CONVECTION IS ALL WITH SUBSIDENCE RULING. FRIDAY COULD BE THE WARMEST DAY OF ALL IF CONDS REMAIN DRY AND COMPRESSIONAL WARMING DEVELOPS PER AVN FRI AFTN. FRONT COULD ALSO BE THE FOCUS FOR TSRA IF VERY WARM CONDS DEVELOP. ON SATURDAY LARGE SCALE ATM READJUSTMENT OCCURS AS UPPER LEVEL RIDGE RETREATS WWD LEAVING FCST AREA IN NW FLOW. IF WIDESPREAD CONVECTION DEVELOPS SATURDAY PER MRF...DRY STABLE CONDS SHOULD PREVAIL ON SUNDAY. .LBF...NONE. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:58 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 47 min |
| Jul 16, 2:24 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 66 min |
| Jul 16, 2:27 PM MDT | Severe Thunderstorm Warning | LBF | Boyd | 48 min |
| Jul 16, 2:43 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 32 min |
| Jul 16, 3:15 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 60 min |
| Jul 16, 3:45 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
| Jul 16, 4:11 PM MDT | Flash Flood Warning | LBF | Rock | 3 hr |
| Jul 16, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 53 min |
| Jul 16, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 34 min |
| Jul 16, 4:50 PM MDT | Tornado Warning | LBF | Holt | 25 min |
| Jul 16, 5:16 PM MDT | Tornado Warning | LBF | Holt | 14 min |
| Jul 16, 5:40 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 65 min |
| Jul 16, 5:54 PM MDT | Tornado Warning | LBF | Holt | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.